MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA117902A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2022, the patient underwent treatment for a stenotic lesion in the iliac artery using a gore® viabahn® vbx balloon expandable endoprosthesis.While the device was being advanced the stent graft separated from the delivery catheter in the patient's iliac artery.It was reported the physician was able to advance a balloon into the device to successfully complete the deployment in the intended location.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use (ifu), for the appropriate region and time-period, was reviewed with respect to the complaint detail and there are applicable statements.The ifu states the following: ¿do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and / or damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® vbx balloon expandable endoprosthesis or introducer sheath.¿ engineering eval: additional information requested from the field indicated the vbx device was advanced with sheath protection, but there was an attempt to pull the device back through the sheath.The ifu warns against device withdrawal into the introducer sheath once the endoprosthesis is fully introduced to prevent stent dislodgement and subsequent deployment difficulty.Reported dislodgment of the stent could not be independently confirmed in this investigation as no items, including product or clinical images, were returned for a direct assessment of product performance.However, the root cause is consistent with reasonably foreseeable misuse in the reported attempt to remove the delivery system with the stent still mounted through the sheath leading to the potential for stent migration.
 
Event or Problem Description
On (b)(6) 2022, the patient underwent treatment for a stenotic lesion in the iliac artery using a gore® viabahn® vbx balloon expandable endoprosthesis.While the vbx device was being advanced the stent graft separated from the delivery catheter in the patient's iliac artery.The vbx device was reportedly advanced with sheath protection during tracking to the target location.The physician stated the device was pulled back into the sheath and may have caused the graft separation.It was reported the physician was able to advance a balloon into the device to successfully complete the deployment in the intended location.
 
Additional Manufacturer Narrative
Corrected conclusion code.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
marcos ayala
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15196034
Report Number2017233-2022-03198
Device Sequence Number6241924
Product Code PRL
UDI-Device Identifier00733132637768
UDI-Public00733132637768
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2025
Device Model NumberBXA117902A
Device Catalogue NumberBXA117902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer07/12/2022
07/12/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date09/28/2022
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown